Connecticut, 2016Strong Wind in Connecticut, February 24 to 25, 2016
February 24 to 25, 2016 · NWS OKX · 1 event in 1 county or zone
Strong winds occurred behind a warm front and ahead of a cold front.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds occurred behind a warm front and ahead of a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 24, 7:50 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 24, 7:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
750 PM EST WED FEB 24 2016
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE WATERS THIS EVENING. A COLD
FRONT WILL MOVE ACROSS LATE TONIGHT AS STRONG LOW PRESSURE PASSES
TO THE WEST. ANOTHER COLD FRONT WILL PASS THROUGH THURSDAY NIGHT.
HIGH PRESSURE WILL PASS TO THE SOUTH FRIDAY THROUGH SUNDAY. LOW
PRESSURE PASSES TO THE NORTH SUNDAY. ANOTHER LOW WILL APPROACH BY
EARLY TO MID NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WARM FRONT IS THROUGH LONG ISLAND...NYC...NORTHEAST NJ AND
PORTIONS OF SE CT AND THE LOWER HUDSON VALLEY. THE FRONT IS
EXPECTED TO CONTINUE LIFTING THROUGH MOST OF THE AREA BY
EVENING...THOUGH IT COULD GET HUNG UP FOR A TIME ACROSS THE
INTERIOR VALLEYS WHERE COLDER AIR IS STILL DRAINING DOWN FROM THE
MID HUDSON AND CT RIVER VALLEYS.
TEMPS IN THE WARM SECTOR HAVE RISEN QUICKLY INTO THE 50S TO NEAR
60...WITH S-SE WINDS GUSTING UP TO 35 KT ESPECIALLY ALONG SOUTH
FACING SHORES. SHOWERY CONDITIONS EXPECTED THIS EVENING...WITH
TEMPS AND WINDS CONTINUING TO SLOWLY INCREASE. FOG OVER THE AREA
MAY DISSIPATE FOR A TIME AFTER WARM FROPA...THEN AS VERY MOIST AIR
MASS WITH DEWPOINTS INTO THE 50S SPREADS IN...THE FOG SHOULD
REDEVELOP AND MAY BECOME DENSE ESPECIALLY ALONG THE COAST.
CONTINUE TO WATCH LINE OF TSTMS. WITH WARM FRONT THROUGH MUCH OF
THE AREA...COULD BE JUST ENOUGH BOUYANCY TO SUSTAIN THIS LINE.
JUST HOW FAR EAST IS THE QUESTION...BUT ENOUGH CONVECTION IN
CONJUNCTION WITH CSTL LOW LEVEL JET FOR POSSIBLE DAMAGING GUSTS.
THIS LINE HAS POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OR AN
ISOLD TORNADO...ESPECIALLY IN/NEAR BOWING SEGMENTS...GIVEN COMBO
OF HRRR FCST 0-1 KM HELICITY OF 500-600 M2/S2...0-1KM BULK SHEAR
OF 60-70 KT...AND SOME SFC-BASED INSTABILITY. SMALL HAIL ALSO
POSSIBLE. BEST SVR POTENTIAL IS FROM NYC METRO NORTH/WEST...BUT
HEAVY RAINS ON NOSE OF LLJ ALSO COULD MIX DOWN VERY STRONG WINDS
OUT AHEAD OF THE LINE IN THE WIND ADVISORY AREA.
SEE HYDROLOGY SECTION FOR RAINFALL AND FLOODING ISSUES.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
CONDITIONS DRY OUT BEHIND THE COLD FRONTAL PASSAGE THU
MORNING...AROUND DAYBREAK GIVE OR TAKE A COUPLE OF HOURS.
THERE COULD BE SCT SHOWERS THU WITH A DEEP-LAYERED CYCLONIC FLOW
AND A GUSTY SW FLOW. TEMPS WILL HOLD NEARLY STEADY IN THE UPPER
40S TO AROUND 50.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AFTER ANALYSIS OF NWP MODELS ALOFT...IT APPEARS THAT CLOSED LOW
WOBBLES AROUND HUDSON BAY...AS SHORTWAVE ENERGY ROUNDS THE BASE OF
THE MAIN TROUGH AT VARIOUS TIMES DURING THIS TIME FRAME.
SFC HIGH PRESSURE BUILDS WELL TO THE SOUTH THROUGH FRIDAY BEHIND THE
FRONT WITH A TIGHT NW PRESSURE GRADIENT WEAKENING IN TIME.
VIGOROUS SHORTWAVE TROUGH TRAVERSES ACROSS CENTRAL CANADA...WITH A
DEEP SFC LOW TRACKING TOWARD HUDSON BAY...WELL TO OUR NORTH THIS
WEEKEND. IT APPEARS THAT THE COLD FRONT ASSOCIATED WITH THIS SYSTEM
APPROACHES...BUT DOES NOT MOVE THROUGH LATE THIS WEEKEND.
THEN ENERGY THAT MOVES ACROSS THE PACIFIC NORTHWEST...ONE OF THE
AFOREMENTIONED SHORTWAVES...QUICKLY MARCHES ACROSS THE
COUNTRY...WITH A SFC LOW RIDING ALONG THE FRONT. PER LATEST
GFS/ECMWF...THE LOW WILL TRACKS TO OUR NORTH MONDAY...WITH AN
ATTENDANT COLD FRONT MOVING THROUGH DURING THE DAY. HIGH PRESSURE
BUILDS...BUT ANOTHER LOW PRESSURE MAY APPROACH FROM THE MID WEST IN
WAA REGIME BY MID WEEK...WITH MODEL DIFFERENCES NOTED.
AS FOR SENSIBLE WEATHER...GENERALLY DRY CONDITIONS ARE ANTICIPATED.
NEXT CHANCE WOULD BE BRIEF SHOWERS MONDAY AHEAD OF THE FRONT.
COOLER...NEAR SEASONABLE TEMPS FRIDAY INTO SATURDAY WILL WARM
TO ABOVE NORMAL LEVELS SUNDAY AND MONDAY IN WAA AHEAD OF THE LOW.
BEHIND THE COLD FRONT...TEMPS SHOULD SETTLE BACK CLOSER TO
SEASONAL NORMS.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
A COLD FRONT APPROACHES THIS EVENING AND PASSES THROUGH OVERNIGHT.
MOSTLY IFR WITH RAIN. LINE OF TSTMS SHOULD ENTER CITY TERMINALS
WITHIN AN HOUR EITHER WAY OF 04Z. FOR ALL TERMINALS...TEMPO
GROUPIS2HOURS LONG TO ACCOUNT FOR TIMING UNCERTAINTY. ANY TSTMS
SHOULD LAST NO MORE THAN A HALF HOUR. STILL A CHANCE OF AN ISOLATED
TSTM DEVELOPING AND PASSING THROUGH BEFOREHAND.
S WINDS 15-25KT WITH GUSTS AROUND 35KT UNTIL TSTM LINE MOVES
THROUGH. GUSTS OVER 50KT POSSIBLE WITH THE TSTM. LLWS THROUGH THE
EVENING AS WELL WITH WINDS 60-70 KT AT 1500FT.
OUTLOOK FOR THURSDAY... VFR WITH SW GUSTS 25-30KT.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: OCCASIONAL GUSTS TO 40 KT THIS EVENING.
KLGA FCSTER COMMENTS: OCCASIONAL GUSTS 35-40 KT THIS EVENING.
KEWR FCSTER COMMENTS: VCTS FROM 0015-0045Z - STORM CELL PASSING TO
THE WEST OF THE TERMINAL. OCCASIONAL GUSTS AROUND 35 KT POSSIBLE
THIS EVENING.
KTEB FCSTER COMMENTS: VCTS FROM 0030-0100Z - STORM CELL PASSING TO
THE WEST OF THE TERMINAL. OCCASIONAL GUSTS AROUND 35 KT POSSIBLE
THIS EVENING.
KHPN FCSTER COMMENTS: OCCASIONAL GUSTS AROUND 35 KT POSSIBLE THIS
EVENING.
KISP FCSTER COMMENTS: OCCASIONAL GUSTS TO 40 KT THIS EVENING.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.THURSDAY NIGHT...VFR. DIMINISHING WINDS.
.FRIDAY...VFR. WEST WINDS BCMG NW 15-20 KT WITH 20-30 KT GUSTS.
.FRIDAY NIGHT...VFR. DIMINISHING WINDS.
.SATURDAY THROUGH SUNDAY...VFR.
.MONDAY...SUB-VFR POSSIBLE IN -SHRA.
&&
.MARINE...
GALE WARNING CONTINUES FOR ALL WATERS TONIGHT DUE TO A STRONG
SOUTHERLY JET AND CONVECTION MOVING ACROSS THE WATERS.
SCA CONDITIONS LIKELY ON THU DUE TO A STRONG SW FLOW BEHIND THE
COLD FRONTAL PASSAGE IN THE MORNING.
A DENSE FOG ADVISORY HAS BEEN ISSUED FOR ALL WATERS FOR TONIGHT...
AS HIGH DEW POINT AIR MOVES ACROSS RELATIVELY COOLER WATERS.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AS WELL. SHOULD MOVE
FROM WEST TO EAST 10 PM TO 2 AM OR SO.
SW-W GALES EXPECTED LATE DAY THU INTO THU NIGHT...AND NEAR GALE
FORCE GUSTS IN NW FLOW ON FRIDAY. THESE WINDS WILL DIMINISH AS
THE PRESSURE GRADIENT LOOKS TO RELAX FRIDAY NIGHT INTO SATURDAY AS
THE WINDS BEGIN TO BACK TOWARD THE WEST/SW.
THESE WINDS INCREASE ONCE AGAIN AS THE WATERS REMAINS BETWEEN HIGH
PRESSURE WELL TO THE SOUTH...AND A FRONTAL BOUNDARY SETTLING TO
THE NORTH. AS LOW PRESSURE RIDES ALONG THIS FRONT MONDAY...THE
WINDS WILL REMAIN RATHER GUSTY FROM THE WEST/SW.
ROUGH OCEAN SEAS THURSDAY NIGHT GRADUALLY SUBSIDE FRIDAY THROUGH
THE WEEKEND. THE SEAS BUILD EARLY NEXT WEEK IN INCREASING SW FLOW.
&&
.HYDROLOGY...
POTENTIAL FOR ANOTHER 1 INCHES OF RAINFALL...HIGHEST TO THE NORTH
AND WEST OF NYC. LINE OF TSTMS MOVING IN COULD PRODUCE MUCH OF
THIS IN A SHORT PERIOD OF TIME. MINOR FLOODING OF POOR DRAINAGE
AREAS AND FLASHY RIVERS AND STREAMS ACROSS NRN NJ IS POSSIBLE.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD STATEMENT HAS BEEN ISSUED FOR THE SOUTH SHORE BACK
BAYS OF NASSAU FOR THE EVENING HIGH TIDE CYCLE. MOST OF THE
GUIDANCE...ETSS...ESTOFS..SBSS...AND THE SFAS ALL KEEP WATER
LEVEL BELOW MINOR COASTAL FLOOD BENCHMARKS AS A SOUTHERLY GALE
DEVELOPS TONIGHT. HOWEVER...THE UPPER END OF THE SFAS ENSEMBLE
DOES PRODUCE MODERATE COASTAL FLOODING AT FREEPORT WITH THE SBSS
INTO THE MINOR CATEGORY. THUS...THE NEED FOR THE STATEMENT
ADDRESSING LOCALIZED MINOR COASTAL FLOODING. THE TIME THE FLOW
RAMPS UP DOES NOT COINCIDE WITH THE HIGH TIDE WHICH IS A LIMITING
FACTOR AS WELL.
TIDAL DEPARTURES OF GENERALLY 2 TO 2 1/2 FT ARE NEEDED FOR MINOR
COASTAL FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR CTZ005>012.
NY...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NYZ070>075-078>081-
176>179.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-
340-345-350-353-355.
GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-340-
345-350-353-355.
&&
SYNOPSIS...GOODMAN/PW
NEAR TERM...BC/GOODMAN/PW
SHORT TERM...PW
LONG TERM...PW
AVIATION...JC
MARINE...GOODMAN/PW
HYDROLOGY...GOODMAN/PW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 24, 7:55 PM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
755 PM EST WED FEB 24 2016
NJZ002-004-006-103>108-NYZ067>069-252345-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-
755 PM EST WED FEB 24 2016
...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS THE POTENTIAL FOR DAMAGING WIND GUSTS LATE THIS EVENING
INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG
AND AHEAD OF A COLD FRONT. LOCALIZED FLOODING IN ALSO POSSIBLE IN
AREAS OF POOR DRAINAGE AND FOR THOSE FASTER RESPONDING STREAMS AND
SMALL RIVERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NYZ070>075-078>081-176>179-252345-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
755 PM EST WED FEB 24 2016
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SEVERE THUNDERSTORM WATCH.
THERE IS THE POTENTIAL FOR DAMAGING WIND GUSTS LATE THIS EVENING
INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG
AND AHEAD OF A COLD FRONT. LOCALIZED FLOODING IN ALSO POSSIBLE IN
AREAS OF POOR DRAINAGE AND FOR THOSE FASTER RESPONDING STREAMS AND
SMALL RIVERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ350-353-355-252345-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
755 PM EST WED FEB 24 2016
...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
SEVERE THUNDERSTORM WATCH.
GALE WARNING.
THERE IS THE POTENTIAL FOR A FEW STRONGER WIND GUSTS LATE THIS
EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
GALE FORCE WINDS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-252345-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
755 PM EST WED FEB 24 2016
...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
SEVERE THUNDERSTORM WATCH.
GALE WARNING.
THERE IS THE POTENTIAL FOR A FEW STRONGER WIND GUSTS LATE THIS
EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Feb 24, 7:16 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
716 PM EST WED FEB 24 2016
NJZ002-004-006-103>108-NYZ074-250100-
WESTERN ESSEX-WESTERN BERGEN-HUDSON-WESTERN PASSAIC-EASTERN
UNION-EASTERN ESSEX-EASTERN BERGEN-EASTERN PASSAIC-WESTERN
UNION-RICHMOND (STATEN IS.)-
716 PM EST WED FEB 24 2016
...A THUNDERSTORM WILL AFFECT ESSEX...PASSAIC...UNION AND BERGEN
COUNTIES...
AT 713 PM EST...A THUNDERSTORM WAS OVER KENDALL PARK...OR NEAR NEW
BRUNSWICK...MOVING QUICKLY NORTH AT 80 MPH.
EXPECT BRIEF HEAVY RAIN...AND GUSTY WINDS. THE HEAVY RAIN
WILL RESULT IN PONDING OF WATER ON POORLY DRAINED ROADS.
LAT...LON 4060 7422 4060 7446 4066 7440 4065 7445
4067 7446 4076 7436 4077 7436 4086 7432
4090 7434 4091 7427 4100 7430 4102 7443
4105 7445 4104 7449 4113 7445 4120 7437
4103 7398 4051 7421 4050 7425
TIME...MOT...LOC 0013Z 197DEG 77KT 4044 7454
PWLocal storm report, Feb 24, 8:21 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
821 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM NON-TSTM WND DMG OAKLAND GARDENS 40.75N 73.77W
02/24/2016 QUEENS NY AMATEUR RADIO
51 MPH WIND GUST SNAPPED LARGER BRANCHES OFF TREES.
&&
FEBLocal storm report, Feb 24, 8:56 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
856 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM NON-TSTM WND DMG 2 S CITY ISLAND 40.85N 73.78W
02/24/2016 BRONX NY EMERGENCY MNGR
5X25 FOOT SECTION OF FACADE COLLAPSED ON FORDHAM
STREET.
&&
FEBStrong Wind, Northern Fairfield
- When
- February 24, 9:00 PM EST to February 25, 12:00 AM EST
- Where
- Northern Fairfield forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Social Media
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
In Danbury at 1124 pm, wires were knocked down on Shelter Rock Road between Jansen Street and Cross Street. Around 1126 pm in Bethel, there were multiple reports of trees and wires down along Walnut Hill Road, Putnam Park Road, South Street and Chestnut Street according to emergency management.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Virginia, February 24, 20163 deaths · 33 injured · $15 million · EF3 · 64 events
- Tornadoes and Hail in Virginia, February 24, 20161 death · 7 injured · $12 million · EF3 · 29 events
- Tornado in Pennsylvania, February 24, 2016$8.0 million · EF2 · 1 event
- Tornadoes and Hail in North Carolina, February 24, 2016$1.2 million · EF2 · 40 events
- Sneakerwave in California, February 24, 20161 death · 4 injured · 1 event
- Flooding and Damaging Winds in Massachusetts, February 24 to 25, 2016$1.0 million · 72 kt wind · 94 events
- Blizzard and Winter Storm in Illinois, February 24, 20161 death · 12 events
- Strong Wind in Florida, February 24, 20161 death · 1 event
- Tornadoes in Florida, February 24, 20161 injured · $1.6 million · EF1 · 4 events
- Tornadoes and Damaging Winds in Georgia, February 24, 2016$122,000 · EF1 · 20 events
- Strong Wind in New York, February 24 to 25, 2016$550,000 · 10 events
- Tornadoes and Hail in North Carolina, February 24, 2016$106,000 · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613880.